Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Optimal estimation of Jacobian and Hessian matrices that arise in finite difference calculations

Authors: D. Goldfarb and Ph. L. Toint
Journal: Math. Comp. 43 (1984), 69-88
MSC: Primary 65F50; Secondary 65N20
MathSciNet review: 744925
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the problem of estimating Jacobian and Hessian matrices arising in the finite difference approximation of partial differential equations is considered. Using the notion of computational molecule or stencil, schemes are developed that require the minimum number of differences to estimate these matrices. A procedure applicable to more complicated structures is also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F50, 65N20

Retrieve articles in all journals with MSC: 65F50, 65N20

Additional Information

Keywords: Finite differences, sparsity, coverings
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society